ISSN 2149-5807 | E-ISSN 2149-6048
Case Report
Acute Respiratory Distress Syndrome and Pneumothorax after Synthetic Cannabinoid Intoxication
1 Department of Emergency Medicine, Ordu University Traning and Research Hospital, Ordu, Turkey  
2 Clinic of Emergency Medicine, Ankara Education and Research Hospital, Ankara, Turkey  
3 Clinic of Emergency Medicine, Rize State Hospital, Rize, Turkey  
4 Clinic of Thoracic Surgery, İstanbul Yedikule Chest Diseases and Thoracic Surgery Training and Research Hospital, İstanbul, Turkey  
5 Department of Thoracic Surgery, Karadeniz Technical University School of Medicine, Trabzon, Turkey  
Eurasian J Emerg Med 2017; 16: 86-87
DOI: 10.5152/eajem.2017.00719
This article was viewed 0 times, downloaded 12 times

Key Words: Bonsai, respiratory depression pneumothorax, synthetic cannabinoid
Abstract

Synthetic cannabinoids, whose effects are derived from CB1 and CB2 receptors in the nervous system, have come to represent a significant public health problem with the rapid increase in their use in the young and adult population. Synthetic cannabinoids are known as Spice in Europe, K2 in America, and bonsai or Jamaica in Turkey. A 25-year-old male was brought to the emergency department after being found by relatives in an unconscious state. Respiratory arrest developed, and the patient was intubated. Preliminary diagnoses of bonsai intoxication and respiratory failure were made, and the patient was transferred to our university hospital intensive care unit. Acute respiratory stress syndrome developed during monitoring. Mechanical ventilatory support was administered in the intensive care unit. Respiratory difficulty and chest pain developed one day after extubation. Chest radiography revealed pneumothorax in the left lung, and a chest tube was inserted. The patient was discharged in a healthy condition on the 11th day of hospitalization. Respiratory depression and acute pulmonary injury can develop in patients with bonsai intoxication. 

Key Words
Authors
All
Editor’s Corner
Survey
AVES | Copyright © 2017 Emergency Medicine Physicians Association of Turkey | Latest Update: 02.06.2017